Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Charleston, SC

June 3, 20115 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2011, 8:13 PM EDT for 5 counties in Georgia. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2011, 8:13 PM EDT (00:13 UTC)
Expired
Jun 3, 2011, 9:15 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:21 PM EDTHAIL 11 N Midway, GAQUARTER SIZE HAIL WAS FALLING AND WAS GETTING BIGGER.
Jun 3, 8:22 PM EDTHAIL 12 N Midway, GAQUARTER SIZE HAIL COVERING THE GROUND. HAIL WAS WIND DRIVEN BY VERY HIGH WINDS.
Jun 3, 8:30 PM EDTHAIL 1.75Mendes, GAGOLFBALL SIZE HAIL FELL OFF THE MENDES HIGHWAY.
Jun 3, 8:39 PM EDTHAIL 0.883 S Mendes, GA
Jun 3, 8:39 PM EDTHAIL 12 Wsw Mendes, GAQUARTER SIZE HAIL NEAR THE TATTNALL COUNTY HIGH SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS52 KCHS 040013
SVRCHS
GAC029-109-179-183-267-040115-
/O.NEW.KCHS.SV.W.0091.110604T0013Z-110604T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 915 PM EDT

* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO 9
  MILES EAST OF MIDWAY...MOVING SOUTH AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MIDWAY...MIDWAY...MENDES...GLENNVILLE...GUM BRANCH...DONALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3214 8200 3207 8163 3175 8168 3189 8205
TIME...MOT...LOC 0014Z 007DEG 12KT 3208 8193 3201 8174

$$
5 follow-up statements
988 
WWUS52 KCHS 040022
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT FRI JUN 3 2011

GAC029-109-179-183-267-040115-
/O.CON.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
TATTNALL GA-LONG GA-EVANS GA-LIBERTY GA-BRYAN GA-
822 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WEST CENTRAL BRYAN...NORTHWESTERN LIBERTY...SOUTHERN EVANS...
NORTHWESTERN LONG AND SOUTHEASTERN TATTNALL COUNTIES...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JENNIE TO 9 MILES
EAST OF MIDWAY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CLAXTON TO 11 MILES NORTHWEST OF FORT STEWART...MOVING SOUTH AT 15
MPH.

AT 821 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
NEAR JENNIE. THE SPOTTER INDICATED THE HAIL WAS GETTING LARGER.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD...
GLENNVILLE...GUM BRANCH...MENDES AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3214 8200 3207 8163 3175 8168 3189 8205
TIME...MOT...LOC 0022Z 007DEG 12KT 3205 8193 3198 8174

$$
659 
WWUS52 KCHS 040027
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT FRI JUN 3 2011

GAC029-109-179-183-267-040115-
/O.CON.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
TATTNALL GA-LONG GA-EVANS GA-LIBERTY GA-BRYAN GA-
827 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WEST CENTRAL BRYAN...NORTHWESTERN LIBERTY...SOUTHERN EVANS...
NORTHWESTERN LONG AND SOUTHEASTERN TATTNALL COUNTIES...
...DANGEROUS SEVERE THUNDERSTORM BETWEEN JENNY AND MENDES...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DANIELS TO 10 MILES
SOUTHEAST OF MIDWAY...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
CLAXTON TO 10 MILES NORTHWEST OF FORT STEWART...MOVING SOUTH AT 15
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD...
GLENNVILLE...GUM BRANCH...MENDES AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3214 8200 3207 8163 3175 8168 3189 8205
TIME...MOT...LOC 0027Z 007DEG 12KT 3204 8196 3196 8174

$$
313 
WWUS52 KCHS 040044
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
844 PM EDT FRI JUN 3 2011

GAC029-109-040053-
/O.CAN.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
EVANS GA-BRYAN GA-
844 PM EDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRYAN AND
SOUTHERN EVANS COUNTIES HAS BEEN CANCELLED...

LAT...LON 3211 8200 3210 8198 3208 8197 3205 8186
      3201 8178 3183 8185 3189 8205
TIME...MOT...LOC 0043Z 007DEG 12KT 3198 8204 3191 8187

$$

GAC179-183-267-040115-
/O.CON.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
TATTNALL GA-LONG GA-LIBERTY GA-
844 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EXTREME NORTHWESTERN LIBERTY...NORTHWESTERN LONG AND SOUTHEASTERN
TATTNALL COUNTIES...
...DANGEROUS SEVERE THUNDERSTORM MOVING THROUGH MENDES...LYNN AND
TISON...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TISON TO GLENNVILLE...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF REIDSVILLE TO 16
MILES WEST OF FORT STEWART...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GLENNVILLE...MENDES AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. THIS IS AN EXTREMELY DANGEROUS SITUATION. IF YOU ARE
IN THE PATH OF THIS STORM...THERE IS THE POTENTIAL FOR SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY. MOVE TO AN INTERIOR ROOM OF A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3211 8200 3210 8198 3208 8197 3205 8186
      3201 8178 3183 8185 3189 8205
TIME...MOT...LOC 0043Z 007DEG 12KT 3198 8204 3191 8187

$$
877 
WWUS52 KCHS 040057
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT FRI JUN 3 2011

GAC179-040108-
/O.CAN.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
LIBERTY GA-
857 PM EDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LIBERTY
COUNTY HAS BEEN CANCELLED...

LAT...LON 3202 8202 3200 8193 3197 8180 3183 8185
      3189 8205
TIME...MOT...LOC 0058Z 354DEG 20KT 3189 8196

$$

GAC183-267-040115-
/O.CON.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
TATTNALL GA-LONG GA-
857 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN LONG AND SOUTHEASTERN TATTNALL COUNTIES...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GLENNVILLE...OR ABOUT 15 MILES SOUTHEAST OF
REIDSVILLE...MOVING SOUTH AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GLENNVILLE
AND MENDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3202 8202 3200 8193 3197 8180 3183 8185
      3189 8205
TIME...MOT...LOC 0058Z 354DEG 20KT 3189 8196

$$
594 
WWUS52 KCHS 040106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT FRI JUN 3 2011

GAC183-267-040116-
/O.EXP.KCHS.SV.W.0091.000000T0000Z-110604T0115Z/
TATTNALL GA-LONG GA-
906 PM EDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONG AND
SOUTHEASTERN TATTNALL COUNTIES WILL EXPIRE AT 915 PM EDT...

AT 903 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3202 8202 3200 8193 3197 8180 3183 8185
      3189 8205
TIME...MOT...LOC 0106Z 354DEG 20KT 3185 8195

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:37 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 3, 7:37 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT FRI JUN 3 2011

.SYNOPSIS...
A WEAK BACKDOOR FRONT WILL DRIFT SOUTH INTO THE FORECAST AREA THIS
EVENING AND EVENTUALLY DISSIPATE TONIGHT. HIGH PRESSURE WILL RETURN
ACROSS THE AREA SATURDAY INTO SUNDAY. A COLD FRONT WILL MOVE
THROUGH THE AREA SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH
MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MADE ADJUSTMENTS TO THE GRIDS AND ZONES THROUGH 11 PM TO ACCOUNT
FOR CURRENT CONVECTIVE TRENDS. I HAVE INCREASED POPS SIGNIFICANTLY
FOR INTERIOR GEORGIA COUNTIES FOLLOWING CURRENT CONVECTION AS WELL
AS THE LOCAL 4KM WRF...WHICH HAS BEEN FAR SUPERIOR TO OTHER SHORT
TERM MODELS IN RECENT DAYS. ACTIVITY SHOULD DIMINISH BY MIDNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE REMNANTS OF THE COLD FRONT WILL STILL LIE NEAR THE
FORECAST AREA...ALTHOUGH IN A VERY ILL-DEFINED STATE...WITH HIGH
PRESSURE TO BUILD IN ITS WAKE FROM THE NORTH. MEANWHILE...DEEP
LAYERED RIDGING ALOFT WILL SETTLE INTO THE AREA WITH THE MEAN
1000-500 MB RIDGE AXIS TO ALIGN ITSELF OVER THE LOCAL AREA. HEIGHTS
WILL BUILD A LITTLE FURTHER FROM TODAY...AND GIVEN THAT THE DEEPEST
MOISTURE WILL PUSH OFF TO THE SOUTH AND SW AND NVA WILL MOVE IN
ALOFT...RAIN CHANCES DO NOT LOOK PROMISING. HOWEVER...GIVEN THE
DIFFUSE FRONT NEARBY ACROSS SOUTHERN GA AND THE SEA BREEZE
BOUNDARY...WE WILL CARRY POPS AS HIGH AS 14 PERCENT...LEAVING THE
OPTION OPEN TO GO WITH SLIGHT CHANCE POPS WITH THE EARLY MORNING
FORECAST. THE SEA BREEZE WILL GET AN EARLY START WITH AN EAST TO SE
BOUNDARY LAYER FLOW...AND THAT ALONG WITH SLIGHTLY LOWER 850 MB AND
1000-850 MB THICKNESS WILL PRODUCE TEMPS THAT ARE NOT QUITE AS HOT
AS THEY WERE TODAY. LOWER AND MID 80S WILL SUFFICE AT THE
BEACHES...CLOSER TO 90 INLAND FROM US-17 TO I-95...BUT AS HIGH AS
THE LOWER AND MID 90S ELSEWHERE.

SUNDAY...THE SURFACE AND RIDGING ALOFT WILL BEGIN TO SHIFT SOUTHWARD
IN ADVANCE OF THE NEXT COLD FRONT AND AN ASSOCIATED SHORT WAVE
ALOFT. WHILE WE DO SEE LOWER HEIGHTS...THE BEST FORCING WILL STAY TO
OUR NORTH AND NW THROUGH LATE DAY OR MORE LIKELY SUNDAY NIGHT. WE
WILL CARRY A RAIN FREE FORECAST THROUGH 21Z WITH CONVECTIVE TEMPS IN
THE LOWER AND MID 90S...THEN SLIGHT CHANCE POPS INTO SUNDAY NIGHT.
THESE PROBABILITIES THOUGH MAY NEED TO BE ADJUSTED UPWARDS AT A
LATER TIME IF AN ORGANIZED MCS IS ABLE TO DEVELOP WITH THE SHORT
WAVE. SOME OF THE CONVECTIVE PARAMETERS DO SUGGEST THE POSSIBILITY
OF SOME STRONG OR EVEN SEVERE STORMS IF THAT ORGANIZATION OCCURS.
THE HEAT WILL BE EVEN GREATER AGAIN DESPITE THE LOWER HEIGHTS
ALOFT...AS COMPRESSIONAL HEATING DEVELOPS AHEAD OF THE FRONT AND OUR
850 MB TEMPS AND LOW LEVEL THICKNESS VALUES INCREASE. THAT ALONG
WITH A WEST TO NW FLOW THROUGHOUT MUCH OF THE VERTICAL AND THE
CONTINUED VERY DRY GROUNDS DUE TO OUR LACK OF RAINFALL WILL ALLOW
FOR TEMPS TO REACH THE MID AND UPPER 90S JUST ABOUT EVERYWHERE. EVEN
THE BEACHES BEFORE THE RESULTANT SEA BREEZE WILL SEE TEMPS 85-90.
COMBINED WITH DEW POINTS IN THE MID AND UPPER 60S WILL GENERATE HEAT
INDICES OF 100-103 DEGREES IN THE AFTERNOON.

MONDAY...CONVECTION CHANCES WILL DROP AGAIN IN WAKE OF THE DEPARTING
SHORT WAVE ALOFT. BUT WITH THE REMNANTS OF THE FRONT OVER OR NEAR
THE AREA...THE SEA BREEZE AND SOME INDICATIONS OF THE NOSE OF THE
UPPER LEVEL JET...WE COULD SEE A FEW SHOWERS AND T-STORMS DEVELOPING
ACROSS THE AREA. CONFIDENCE/PROBABILITIES THOUGH ARE NO HIGHER THAN
14 PERCENT AT THIS TIME. TEMPS WILL BE A FEW DEGREES LOWER THAN ON
SUNDAY WITH MORE OF AN ONSHORE BOUNDARY LAYER FLOW AND SLIGHTLY
LOWER 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES TO OCCUR. LOOKING
FOR LOWER AND MIDDLE 80S AT THE COAST...LOWER AND MIDDLE 90S MOST
ELSEWHERE...BUT UPPER 90S WEST OF A LINE FROM HAMPTON TO NEWINGTON
AND GLENNVILLE. HEAT INDICES WILL AGAIN CRACK 100 DEGREES IN MANY
LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE IS EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE
THROUGH THE LONG TERM PERIODS...RESULTING IN MINIMAL RAIN CHANCES
AND ABOVE NORMAL TEMPERATURES. WILL KEEP POPS LIMITED TO SLIGHT
CHANCE OR LESS THROUGH THE PERIOD.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
KCHS...THE BOUNDARY IS WELL THROUGH CHS...SO THE CHANCE OF RAIN FOR THE
REMAINDER OF THE NIGHT IS NEAR NIL. DEW POINTS HAVE DROPPED A BIT A
SLIGHTLY DRIER AIR MOVES IN. VFR CONDITIONS EXPECTED THROUGH
SATURDAY AFTERNOON...ALTHOUGH WOULD NOT BE SHOCKED TO SEE A BRIEF
PERIOD OF MVFR NEAR SUNRISE.

KSAV...EVENING FORECAST IS COMPLICATED BY UPSTREAM CONVECTION THAT
HAS FIRED IN THE LAST COUPLE OF HOURS. HOWEVER...WITH SEA BREEZE
WELL INLAND...I THINK THE MAJORITY OF CONVECTION SHOULD STAY TO THE
WEST OF THE TERMINAL. I PUT IN A VCTS FOR A FEW HOURS IN CASE A
CELL GETS CLOSE AND WILL WATCH RADAR TRENDS CLOSELY IN CASE AN
AMENDMENT IS NEEDED. SIMILAR TO CHS...IT SHOULD OTHERWISE BE
VFR...OR POSSIBLY A PERIOD OF MVFR NEAR SUNRISE SATURDAY MORNING.

EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME REDUCED VISIBILITIES
IN ISOLATED SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY
NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL.

&&

.MARINE...
A WEAK FRONT WILL DESCEND THROUGH THE WATERS OVERNIGHT...AND
EXPECT SOUTHERLY FLOW THIS AFTERNOON TO STEADILY BACK TO THE
NORTHEAST BY DAYBREAK SATURDAY. A SUBTLE NORTHEAST TO EAST SURGE
WILL AFFECT THE WATERS SATURDAY IN THE WAKE OF THE DIFFUSE COLD
FRONT...BUT EVEN WITH THE SEA BREEZE CIRCULATIONS DO NOT EXPECT
WIND SPEEDS TO EXCEED 15 KT...WITH SEAS NO HIGHER THAN 3 FEET.

THERE WILL BE SOME TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF A
COLD FRONT LATER SUNDAY...BUT AGAIN NOTHING MORE THAN 15 KT WINDS
AND 3 FEET SEAS TO OCCUR. MARINERS ARE ALERTED TO THE POSSIBILITY OF
SOME STRONG T-STORMS POSSIBLY IMPACTING THE WATERS LATE SUNDAY INTO
SUNDAY NIGHT IN ASSOCIATION WITH AN APPROACHING COLD FRONT.

HIGH PRESSURE WILL THEN PREVAIL ACROSS THE SC WATERS MONDAY...WITH
THE REMAINS OF THE FRONT ACROSS THE GA WATERS. WINDS AND SEAS THOUGH
WILL BE WELL BELOW ANY SCA CRITERIA.

TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL PREVAIL OVER THE
WATERS THROUGH MID WEEK. OVERALL...IT LOOKS LIKE A FAIRLY TRANQUIL
PERIOD WITH WINDS AND SEAS BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 3, 5:02 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
502 AM EDT FRI JUN 3 2011

AMZ330-350-352-354-374-040915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
502 AM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-040915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
502 AM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS
AND LARGE HAIL. THE REGION MOST AT RISK WILL BE WEST OF U.S.
HIGHWAY 17. THE WINDOW FOR POSSIBLE SEVERE WEATHER WILL RUN FROM
MID AFTERNOON THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 3, 6:31 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUN 3 2011

GAZ088-032300-
SCREVEN-
631 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 700 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8173 3303 8157 3303 8156 3280 8151
      3281 8178
TIME...MOT...LOC 2231Z 002DEG 9KT 3299 8164
Special weather statement, Jun 3, 6:42 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT FRI JUN 3 2011

GAZ100-101-116-032315-
BULLOCH-EFFINGHAM-INLAND BRYAN-
642 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 715 PM EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLNEY...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...LANIER AND MELDRIM...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3215 8134 3212 8155 3228 8155 3230 8141
TIME...MOT...LOC 2243Z 352DEG 9KT 3225 8147
Special weather statement, Jun 3, 7:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT FRI JUN 3 2011

GAZ088-100-032345-
BULLOCH-SCREVEN-
718 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 745 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WATERS...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3258 8153 3256 8180 3275 8177 3276 8159
TIME...MOT...LOC 2318Z 351DEG 9KT 3275 8168
Special weather statement, Jun 3, 7:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT FRI JUN 3 2011

GAZ087-032345-
JENKINS-
719 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 745 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BIRDSVILLE...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMMALANE...HERNDON AND MILLEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8213 3292 8209 3293 8206 3293 8198
      3275 8193 3273 8211 3275 8213 3282 8215
TIME...MOT...LOC 2319Z 351DEG 8KT 3291 8210
Local storm report, Jun 3, 7:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             5 NW SYLVANIA           32.79N  81.70W
06/03/2011  E1.00 INCH       SCREVEN            GA   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100433

VB
Special weather statement, Jun 3, 8:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT FRI JUN 3 2011

GAZ100-114>116-137-138-040045-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
800 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LONG...
EVANS...BULLOCH...LIBERTY AND BRYAN COUNTIES THROUGH 845 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PEMBROKE TO
GROVELAND TO HAGAN...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...FORT STEWART...GROVELAND...HAGAN...
LANIER...MIDWAY AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
SMALL HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3195 8142 3185 8167 3194 8192 3222 8201
      3215 8181 3224 8156
TIME...MOT...LOC 0000Z 338DEG 14KT 3212 8162 3206 8177
          3212 8192

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:00 PM EDTSpecial Weather StatementCHSEvans45 min
Jun 3, 8:35 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall32 min
Jun 3, 9:03 PM EDTSpecial Weather StatementCHSBulloch27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.